Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 8, NWS Gray, ME

June 9, 20186 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 9, 2018, 8:25 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 10, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2018, 8:25 PM EDT (00:25 UTC)
In effect from
Jun 10, 2018, 8:00 AM EDT
Expired
Jun 10, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2324 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WHUS41 KGYX 100025
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
825 PM EDT Sat Jun 9 2018

MEZ023>028-NHZ014-101230-
/O.NEW.KGYX.BH.S.0008.180610T1200Z-180611T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
825 PM EDT Sat Jun 9 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

The National Weather Service in Gray has issued a Beach Hazards
Statement, which is in effect from 8 AM EDT Sunday through Sunday
evening.

* Location...The southwest coast and Midcoast of Maine as well as
  the New Hampshire Seacoast.

* Beach Hazard...Warm air temperatures around 70 and plentiful 
  sunshine may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the 50s.

* Timing...8 am until 8 pm Sunday.

* Winds...Northwest 5 to 10 MPH becoming south in the afternoon.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
285 
WHUS41 KGYX 100647
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
247 AM EDT Sun Jun 10 2018



MEZ023>028-NHZ014-110000-
/O.CON.KGYX.BH.S.0008.180610T1200Z-180611T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
247 AM EDT Sun Jun 10 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...The southwest coast and Midcoast of Maine as well 
  as the New Hampshire Seacoast.

* Beach Hazard...Warm air temperatures around 70 and plentiful 
  sunshine may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the 50s.

* Timing...8 am until 8 pm Sunday.

* Winds...Northwest 5 to 10 MPH becoming southeast in the 
  afternoon.

* Impacts...The cold water temperatures can quickly cause 
  hypothermia to anyone immersed in the water. Anyone on boats 
  or paddlecraft should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 6:32 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 9, 6:32 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
632 PM EDT Sat Jun 9 2018

.SYNOPSIS...
High pressure will build into New England from the northwest
tonight and Sunday and be centered over the region Monday. This
high will then move off the coast Tuesday allowing a warmer
southwest flow to develop. A weak area of low pressure will
cross New England Wednesday with showers and scattered
thunderstorms possible. More dry Canadian high pressure will
seasonable temperatures will build into the region late in the
week and into the weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
630 PM Update...Little change to the going forecast. Clouds
across southern NH will clear this evening while the rest of the
region remains mostly clear along with diminishing winds.

Previously...

High pressure will continue building in from the northwest
overnight producing clear skies and light winds. Good
radiational cooling will allow temperatures in northwest zones
to dip into the lower to mid 30s in colder mountain valleys and
frost advisories have been posted for these locations. Elsewhere
temperatures will generally range through the 40s to near 50
degrees.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
High pressure will remain parked to the northwest of the region
on Sunday. Looking for variable high clouds through the day with
slightly cooler temps. Highs will range from the mid 60s to
lower 70s north and mid to upper 70s south.

High pressure will produce more chilly overnight lows in the
north Sunday night with lows in the mid to upper 30s. The
remainder of the forecast area will once again see lows ranging
through the 40s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A large ridge of high pres becomes centered over the region
Monday bringing dry and seasonal temps. The center of high pres
moves offshore Tue allowing a warmer return southwest flow to
develop that will continue into Wed. Models trying to time the
passage of an upper short wave with an associated surface front
system on Wed which may allow for showers and scattered
thunderstorms. Considering the source origin on the west to
northwest flow aloft this system will have very limited
moisture and will not expect much in the way of overall QPF to
help with the dry conditions. For the latter part of the week
and into next weekend generally dry conditions and near
seasonal temps will prevail.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term /Through Sunday night/...
VFR tonight through Sunday night. We expect a seabreeze on the
coast Sunday afternoon.

Long Term...VFR conditions through Tue. MVFR conditions in
scattered showers/tstorms Wed with the passage of a cold front.

&&

.MARINE...
Short Term /Through Sunday night/...
No flags.

Long Term...SCA's may be needed Tuesday into Wednesday in
an increasing southwest flow.

&&

.FIRE WEATHER...
Elevated fire weather conditions are possible Sunday as daytime
relative humidity values settle into the 20s percent range,
however winds will be on the light side. Good relative humidity
recovery is expected each night.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Frost Advisory from 2 AM to 8 AM EDT Sunday for MEZ007-008.
     Beach Hazards Statement until 8 PM EDT this evening for
     MEZ023>028.
NH...Frost Advisory from 2 AM to 8 AM EDT Sunday for NHZ001-002.
     Beach Hazards Statement until 8 PM EDT this evening for NHZ014.
MARINE...None.

&&

NEAR TERM UPDATE...MLE
Hazardous weather outlook, Jun 9, 2:29 PM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
229 PM EDT Sat Jun 9 2018

MEZ007-008-NHZ001-002-101830-
Northern Oxford-Northern Franklin-Northern Coos-Southern Coos-
229 PM EDT Sat Jun 9 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

This Hazardous Weather Outlook is for western Maine and northern
New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Dry air, a clear sky, and light winds will allow the temperature too
cool efficiently tonight, leading to the potential for frost in
valley locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Another night of cool, dry air will bring another chance of frost
Sunday night into early Monday morning.

Moisture surging northward ahead of a cold front could lead to the
development of thunderstorms during the day on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ009-101830-
Central Somerset-
229 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for west central Maine.

.DAY ONE...This Afternoon and Tonight.

Dry air, a clear sky, and light winds will allow the temperature too
cool efficiently tonight, leading to the potential for frost in
valley locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another night of cool, dry air will bring another chance of frost
Sunday night into early Monday morning.

Moisture surging northward ahead of a cold front could lead to the
development of thunderstorms during the day on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-101830-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
229 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-101830-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
229 PM EDT Sat Jun 9 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012>014-018>022-NHZ003>013-015-101830-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
229 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Moisture surging northward ahead of a cold front could lead to the
development of thunderstorms during the day on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:39 PM EDTFrost AdvisoryGYXFranklin, Oxford9 hr
Jun 10, 3:01 PM EDTFrost AdvisoryGYXFranklin, Oxford16 hr

Nearby

Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.